New York, 2010

High Wind in New York, November 30, 2010

November 30, 2010 · NWS BUF · 1 event in 1 county or zone

Deepening low pressure crossed the Great Lakes region and brought strong winds to the region. The southwest winds were enhanced as they funneled up Lake Erie.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Deepening low pressure crossed the Great Lakes region and brought strong winds to the region. The southwest winds were enhanced as they funneled up Lake Erie. A gust of 58 mph was recorded at Dunkirk. Throughout Chautauqua county trees and power lines were downed. Specifically, damage was reported in Portland, French Creek, Sheridan and Dunkirk.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 30, 6:58 AM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Nov 30, 6:58 AM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
658 AM EST TUE NOV 30 2010

.SYNOPSIS...
LOW PRESSURE CENTERED OVER WISCONSIN WILL MOVE SLOWLY TO THE
NORTHEAST AND REACH JAMES BAY BY WEDNESDAY MORNING. VERY MOIST AIR
SURGING AHEAD OF THIS SYSTEM WILL BRING A SOAKING RAIN TO THE REGION
TODAY THROUGH WEDNESDAY. THE RAIN MAY BE EXCESSIVE ACROSS CENTRAL
NEW YORK WHERE FLOODING WILL BE POSSIBLE. THE RAIN WILL END AS A
PERIOD OF WET SNOW FROM WEST TO EAST ON WEDNESDAY ESPECIALLY ACROSS
HIGHER TERRAIN. COLDER AIR WILL FILTER INTO THE REGION FOR THE
SECOND HALF OF THE WEEK WITH A FEW SNOW SHOWERS AND LOCAL LAKE
EFFECT SNOW EAST OF THE LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
PERIODS OF MODERATE TO HEAVY RAIN WILL IMPACT MOST OF THE CWA LATER
THIS MORNING THROUGH AT LEAST WEDNESDAY MORNING. THE STEADY RAIN
WILL ALSO BE ACCOMPANIED BY STRONG WIND GUSTS ACROSS PART OF THE
SOUTHERN TIER TODAY...AND ACROSS THE BLACK RIVER VALLEY LATER THIS
AFTERNOON THROUGH TONIGHT.

THE SOUTHERLY FLOW BETWEEN HIGH PRESSURE MOVING OFF THE NEW ENGLAND
COAST AND LOW PRESSURE LIFTING NORTH TOWARD JAMES BAY WILL TRANSPORT
INCREASINGLY MOIST AIR INTO OUR AREA TODAY AND TONIGHT. A COLD FRONT
THAT TRAILS SOUTH OF THIS LOW WILL INTERACT WITH THE FRONT AND SET
THE STAGE FOR A SIGNIFICANT RAIN EVENT.

THE EASTERN EDGE OF THE RAIN SHIELD IS ADVANCING INTO WESTERN NY
EARLY THIS MORNING AND WILL MOVE STEADILY TO THE EAST AS A 70-80
KNOT LOW LEVEL JET SURGES AHEAD OF THE APPROACHING COLD FRONT. THE
AVERAGE OF MODEL GUIDANCE QPF INDICATES A LITTLE OVER THREE QUARTERS
OF AN INCH OF RAIN ACROSS WESTERN NEW YORK TODAY...WITH GENERALLY
LESS THAN ONE HALF INCH EXPECTED ACROSS THE NORTH COUNTRY.

TONIGHT...THE FRONT WILL SLOW UP AS A WEAK LOW MOVES NORTH ALONG THE
BOUNDARY. THIS WILL ALLOW STEADY RAIN TO CONTINUE...ESPECIALLY FROM
THE GENESEE VALLEY TO THE NORTH COUNTRY...WHERE ANOTHER 1.0 TO 1.5
INCHES OF RAIN IS POSSIBLE. AVERAGE BASIN RAINFALL TOTALS FOR TODAY
AND TONIGHT WILL RANGE FROM ABOUT 1.5 TO 2.0 INCHES...TO BE FOLLOWED
BY ADDITIONAL RAIN ON WEDNESDAY.

STRONG WINDS WILL ALSO IMPACT DIFFERENT PARTS OF THE CWA TODAY AND
TONIGHT. THE STRONG SOUTHERLY LOW LEVEL JET WILL BRING GUSTY WINDS
TO PORTIONS OF THE AREA...ESPECIALLY TO AREAS SUSCEPTIBLE TO
DOWNSLOPE WINDS. 850MB WINDS PEAK NEAR 80 KNOTS ACROSS THE SOUTHWEST
CORNER OF NEW YORK FROM MID MORNING THROUGH MIDDAY. THE LATEST NAM
POINT SOUNDINGS STILL SHOW A STEEP INVERSION NEAR THE TOP OF THE
CHAUTAUQUA RIDGE. THE INTENSE LOW LEVEL JET COMBINED WITH THE
FAVORABLE POSITION OF THE INVERSION WILL PRODUCE AN IDEAL SETUP FOR
A DOWNSLOPE WIND STORM ALONG THE LAKE ERIE SHORE TO THE LEE OF THE
CHAUTAUQUA RIDGE. THIS SETUP APPEARS NEARLY IDENTICAL TO THE
DOWNSLOPE WIND EVENT OF DEC 9TH 2009 WHICH PRODUCED A 67 MPH GUST AT
DUNKIRK. SIMILAR TO THIS PAST EVENT...THE THERMODYNAMIC PROFILES
SUGGEST THE STRONGEST WINDS WILL BE IN THE DOWNSLOPE ZONE ALONG LAKE
ERIE...AND NOT ACROSS HIGHER TERRAIN. ACROSS THE HILL TOPS...EXPECT
SLIGHTLY WEAKER WIND GUSTS IN THE 45 TO 50 MPH RANGE ON THE HIGHEST
RIDGES AND ALSO TO THE LEE OF THOSE RIDGES. GIVEN THE SETUP...A HIGH
WIND WARNING REMAINS IN EFFECT FOR CHAUTAUQUA AND SOUTHERN ERIE
COUNTIES MAINLY FOR THE LAKE ERIE SHORE. A WIND ADVISORY REMAINS IN
AFFECT FOR CATTARAUGUS AND WYOMING COUNTIES. LATER THIS AFTERNOON
AND TONIGHT...THE FOCUS FOR THE STRONGER WIND GUSTS WILL SHIFT TO
THE BLACK RIVER VALLEY WHERE THE DOWNSLOPING SOUTHEAST WINDS WILL
CHANNEL UP THE VALLEY.

IN TERMS OF TEMPERATURES...THE LARGE SCALE SOUTHERLY FLOW WILL ALLOW
READINGS TO WARM INTO THE UPPER 40S TO MIDDLE 50S TODAY.
UNSEASONABLY MILD CONDITIONS WILL LAST THROUGH TONIGHT AS THE COLD
FRONT MOVES SLOWLY TO THE EAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MODERATE TO HEAVY RAINS WILL ALMOST CERTAINLY BE ONGOING WEDNESDAY
MORNING...ACROSS CENTRAL AND EASTERN NEW YORK AHEAD OF SURFACE COLD
FRONT. ADDITIONAL RAINFALL AMOUNTS COULD EASILY EXCEED AN INCH BASED
ON PRECIPITABLE WATER VALUES STILL SOME 3 TO 4 STANDARD DEVIATIONS
ABOVE NORMAL...STRONG THETA-E CONVERGENCE AND FORCING. RAINS WILL
HOLD ON FOR MOST OF THE DAY...BEFORE TAPERING OFF LATE IN THE DAY
BEHIND THE FRONT.

COLD FRONT SHOULD BE THROUGH WESTERN NEW YORK BY MORNING WITH A
DIMINISHING TREND LIKELY TO BE IN PROGRESS IN THE WAKE OF THE FRONT.

MUCH COLDER AIR FOLLOWING THE FRONT WILL RESULT IN A TRANSITION TO A
MIX OF RAIN AND SNOW ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN
TIER BY MIDDAY WEDNESDAY AND THIS WILL BECOME LAKE ENHANCED DURING
THE AFTERNOON.

FORECAST FOCUS BY LATE WEDNESDAY THROUGH THURSDAY NIGHT WILL BE THE
POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOWS. 850 MB TEMPERATURES
DROPPING TO NEAR -10C BY LATE WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT COMBINED WITH DECENT MOISTURE THROUGH 700 MB WHICH WILL
SATURATE THE DENDRITIC GROWTH ZONE...AND A WELL ALIGNED WEST
SOUTHWEST FLOW WILL FOCUS SIGNIFICANT LAKE PLUMES JUST TO THE SOUTH
OF THE BUFFALO AND WATERTOWN AREAS. SOME FLUCTUATION IN THE LOW
LEVEL FLOW COULD BRIEFLY BRING THE PLUMES NORTHWARD...BUT IN A
PRIMARILY 250 TO 260 FLOW REGIME THE BUFFALO SOUTHTOWNS DOWN INTO
SKI COUNTY AND THE TUG HILL SHOULD BE THE PRIMARY FOCAL POINTS FOR
THE HEAVIEST SNOWS.

LAKE SNOWS SHOULD CONTINUE DURING THURSDAY...BUT WE MAY LIKELY SEE A
DECREASE IN INTENSITY AS THERE IS A SUGGESTION OF ANTICYCLONIC
CURVATURE DEVELOPING. 850 MB TEMPERATURES OF AROUND -9C SHOULD
STILL BE SUFFICIENT FOR LAKE EFFECT...BUT MOISTURE DEPTH LOOKS TO
DECREASE SOMEWHAT...POTENTIALLY ALLOWING THE DENDRITIC GROWTH
ZONE TO BECOME UNSATURATED.

TROUGH LOOKS TO CROSS THE AREA THURSDAY NIGHT...WITH SOME
REINFORCEMENT OF THE LOW LEVEL COLD AIR AND MOISTURE AND WE SHOULD
SEE AN INTENSIFICATION OF THE LAKE SNOWS ON A WEST NORTHWEST FLOW.

WE MAY NEED TO EVENTUALLY HOIST LAKE EFFECT HEADLINES FOR THIS TIME
PERIOD...BUT WITH CURRENT MULTIPLE HEADLINES IN PLACE AND PRIMARY
FORECAST CONCERN AT THIS POINT BEING HEAVY RAINS/FLOODING WE WILL
HOLD OFF WINTER HEADLINES AT THIS TIME AND MENTION POTENTIAL IN
THE HWO.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
NW FLOW BEGINS TO WEAKEN ON FRIDAY AS LONG WAVE TROUGH PULLS EAST
ACROSS QUEBEC AND SOME RIDGING BUILDS IN FROM THE OHIO VALLEY. WILL
STILL CARRY HIGH CHC POPS SE OF THE LAKES BUT NOT EXPECTING MUCH
ACCUMS. 850 MB TEMPS AGAIN REMAIN MARGINAL...IN -8 TO -10C
RANGE...SO NOT ESPECIALLY COLD...PROB MID 30S OR SO FOR MAXES.

WEEKEND THEN APPEARS RATHER TRANQUIL AND COLD...BUT WE HAVE A
PATTERN CHANGE AS THE STRONGLY NEGATIVE NAO WILL FORCE THE NEXT LOW
SOUTH...TAKING IT ON A TRACK FROM MINN TO THE OHIO VALLEY AND
EVENTUALLY OFF THE MID ATLANTIC COAST. THIS WOULD KEEP THE SNOW TO
OUR SOUTH...MOSTLY...AT LEAST PER 12Z ECMWF...BUT GFS TAKES IT
CLOSER. FOR NOW...WILL CARRY CHC POPS FOR LIGHT SNOW SRN TIER SAT NT
AND SUN AS THEY MAY GET BRUSHED. ELSEWHERE...WEAK NORTH TO NORTHEAST
FLOW NOT CONDUCIVE TO LK EFFECT SO MINIMAL POPS BOTH DAYS. FLOW
TURNS NW AGAIN MONDAY SO WILL RE-INSERT CHC POPS SE OF THE LAKES.
CONFIDENCE IN WEEKEND FORECAST IS LOW. TEMPS WILL REMAIN SLIGHTLY
BELOW NORMAL THROUGH THE LONG RANGE PERIOD.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
LOW PRESSURE CENTERED OVER LAKE SUPERIOR WILL LIFT NORTH TOWARD
JAMES BAY TONIGHT. A COLD FRONT TRAILING SOUTH OF THE LOW WILL
APPROACH WESTERN NEW YORK AROUND 06Z...THEN STALL OVER CENTRAL BY
12Z WEDNESDAY AS A SECOND LOW MOVES NORTH ALONG THE BOUNDARY.
VERY MOIST AIR SURGING AHEAD OF THE APPROACHING COLD FRONT WILL
CAUSE RAIN TO SPREAD EAST ACROSS THE AREA THIS MORNING. RAIN WILL
BECOME MODERATE TO HEAVY AT TIMES DURING THE AFTERNOON THROUGH
TONIGHT.

MAINLY VFR CONDITIONS WILL LOWER TO MVFR AS THE RAIN BECOMES MORE
STEADY LATER THIS MORNING AND DURING THE AFTERNOON. WHILE MODEL
GUIDANCE IS SHOWING IFR CIGS DEVELOPING DURING THE AFTERNOON...THE
TENDENCY FOR DOWNSLOPING SOUTHERLY WINDS IS TO KEEP CIGS ABOVE IFR.
EXPECT THIS TREND TO CONTINUE UNTIL THE WINDS SWITCH TO THE
SOUTHWEST BEHIND THE FRONT...CAUSING CIGS TO LOWER TO IFR LATE
TONIGHT AT ALL TAF SITES WEST OF KART.

LLWS WILL PREVAIL FIRST HALF OF TODAY AS A 70-80 KNOT LOW LEVEL JET
PROPAGATES INTO WESTERN NY. LATER THIS MORNING...THE WINDS WILL
START TO MIX DOWN TO THE SURFACE WITH GUSTS IN THE 20-35 KNOT
RANGE...EVEN HIGHER ALONG THE LAKE ERIE SHORE WHERE DOWNSLOPE WINDS
MAY BRING LOCAL GUSTS OF 40-50 KNOTS.

OUTLOOK...
WEDNESDAY...IFR/MVFR WITH RAIN ENDING AS A PERIOD OF WET SNOW FROM
WEST TO EAST.
WEDNESDAY NIGHT...MVFR WITH SCATTERED SNOW SHOWERS. LOCAL LIFR EAST
OF LAKES ERIE AND ONTARIO IN LAKE EFFECT SNOW.
THURSDAY...GENERALLY MVFR WITH SCATTERED SNOW SHOWERS AND LOCAL LIFR
IN LAKE EFFECT SNOW EAST OF THE LAKES.
FRIDAY...GENERALLY VFR EXCEPT MVFR/IFR IN LOCAL LAKE SNOWS SOUTHEAST
OF THE LAKES.
SATURDAY...MAINLY VFR.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE MOVING OFF THE NEW
ENGLAND COAST AND LOW PRESSURE LIFTING NORTH ACROSS THE UPPER
MIDWEST WILL GENERATE INCREASING SOUTH TO SOUTHEAST WINDS TODAY. THE
WINDS WILL BE THE STRONGEST ALONG THE LAKE ERIE SHORE WHERE LOCAL
DOWNSLOPING OFF THE HIGHER TERRAIN WILL BRING GALE FORCE WINDS.
ELSEWHERE EXPECT WINDS TO INCREASE TO SMALL CRAFT ADVISORY CRITERIA
EXCEPT FOR THE WESTERN END OF LAKE ONTARIO WHICH IS NOT FAVORED FOR
STRONGER WINDS IN SOUTHEAST FLOW. WINDS WILL DIMINISH TONIGHT
AS A SLOW MOVING COLD FRONT MOVES OVERHEAD AND THE PRESSURE GRADIENT
RELAXES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT FOR
     NYZ003>008-013-014-020-021.
     HIGH WIND WARNING UNTIL 3 PM EST THIS AFTERNOON FOR NYZ019-085.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY
     FOR NYZ008.
     WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR NYZ012-020.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LEZ020.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR
         LOZ043>045.

&&

SYNOPSIS...TJP
NEAR TERM...HITCHCOCK/TJP
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...JJP/SFM
MARINE...TMA
Hazardous weather outlook, Nov 30, 5:37 AM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EST TUE NOV 30 2010

NYZ019-085-011045-
CHAUTAUQUA-SOUTHERN ERIE-
537 AM EST TUE NOV 30 2010

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

RAIN TODAY AND TONIGHT IS EXPECTED TO BECOME MODERATE TO HEAVY AT
TIMES. THERE IS A POTENTIAL FOR 1 TO 2 INCHES OF RAIN DURING THIS
PERIOD. THIS AMOUNT OF RAIN WOULD CAUSE SIGNIFICANT RISES ON AREA
CREEKS AND RIVERS...WITH WATER LEVELS APPROACHING BANKFULL STAGE
IN SOME CASES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-011045-
WYOMING-
537 AM EST TUE NOV 30 2010

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

RAIN TODAY AND TONIGHT IS EXPECTED TO BECOME MODERATE TO HEAVY AT
TIMES. THERE IS A POTENTIAL FOR 1 TO 2 INCHES OF RAIN DURING THIS
PERIOD. THIS AMOUNT OF RAIN WOULD CAUSE SIGNIFICANT RISES ON AREA
CREEKS AND RIVERS...WITH WATER LEVELS APPROACHING BANKFULL STAGE
IN SOME CASES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ020-011045-
CATTARAUGUS-
537 AM EST TUE NOV 30 2010

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-021-011045-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY-
537 AM EST TUE NOV 30 2010

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-011045-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
537 AM EST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

RAIN TODAY AND TONIGHT IS EXPECTED TO BECOME MODERATE TO HEAVY AT
TIMES. THERE IS A POTENTIAL FOR 1 TO 2 INCHES OF RAIN DURING THIS
PERIOD. THIS AMOUNT OF RAIN WOULD CAUSE SIGNIFICANT RISES ON AREA
CREEKS AND RIVERS...WITH WATER LEVELS APPROACHING BANKFULL STAGE
IN SOME CASES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT...PRIMARILY SOUTH OF BUFFALO AND BATAVIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-007-011045-
OSWEGO-JEFFERSON-
537 AM EST TUE NOV 30 2010

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-011045-
LEWIS-
537 AM EST TUE NOV 30 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST
WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ042>045-062>065-SLZ022-024-011045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
537 AM EST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-011045-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
537 AM EST TUE NOV 30 2010

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Chautauqua

When
November 30, 10:30 AM EST to 2:30 PM EST
Where
Chautauqua forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269484.